Alert archive / Virginia / High Wind Warnings in 2007
High Wind Warning 1, NWS Baltimore/Washington
NWS Baltimore/Washington issued this high wind warning at Feb 22, 2007, 4:56 AM EST for 7 counties in West Virginia; 16 counties in Virginia; Allegany County, Frederick County, Washington County, Maryland. It took effect at Feb 22, 2007, 10:41 AM EST. It was in force for 10 hr. 8 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 22, 2007, 4:56 AM EST (09:56 UTC)
- In effect from
- Feb 22, 2007, 10:41 AM EST
- Expired
- Feb 22, 2007, 8:40 PM EST
- In force
- 10 hr
- Issued by
- NWS Baltimore/Washington
All 26 counties
Allegany County, MD, Frederick County, MD, Washington County, MD, City of Charlottesville, VA, City of Harrisonburg, VA, City of Staunton, VA, City of Waynesboro, VA, City of Winchester, VA, Clarke County, VA, Culpeper County, VA, Frederick County, VA, Greene County, VA, Madison County, VA, Nelson County, VA, Page County, VA, Rappahannock County, VA, Rockingham County, VA, Shenandoah County, VA, Warren County, VA, Berkeley County, WV, Grant County, WV, Hampshire County, WV, Hardy County, WV, Jefferson County, WV, Mineral County, WV, Morgan County, WV
The radar
The Sterling radar (KLWX), 83 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 22, 11:44 AM EST | NON-TSTM WND GST 63 | Wintergreen, VA | ELEVATION 3300 FT. |
| Feb 22, 1:00 PM EST | NON-TSTM WND DMG | Moorefield, WV | MINOR DAMAGE TO HOUSES WHEN WINDS DOWNED TREES. |
| Feb 22, 2:35 PM EST | NON-TSTM WND DMG | Luray, VA | SMALL TREES DOWN DURING AFTERNOON AND EVENING |
| Feb 22, 3:15 PM EST | NON-TSTM WND DMG | 5 N Sharpsburg, MD | UTILITY WIRE DOWN ACROSS ROADWAY. |
| Feb 22, 3:35 PM EST | NON-TSTM WND DMG | Madison, VA | A FEW TREES DOWN ON ROAD DURING AFTERNOON |
| Feb 22, 3:50 PM EST | NON-TSTM WND DMG | 5 N Sperryville, VA | ROADS BLOCKED BY TREES DURING DAY |
| Feb 22, 8:00 PM EST | NON-TSTM WND DMG | Berkeley Springs, WV | WINDS DOWNED A TREE ONTO POWERLINES. |
| Feb 22, 8:00 PM EST | NON-TSTM WND DMG | Frostburg, MD | WINDS DOWNED SEVERAL TREES AND WIRES COUNTY-WIDE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 9.9 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1663 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KLWX 220956 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 456 AM EST THU FEB 22 2007 VAZ021-WVZ054-221800- /O.UPG.KLWX.HW.A.0001.070222T2000Z-070223T1800Z/ /O.NEW.KLWX.HW.W.0001.070222T1800Z-070223T1500Z/ HIGHLAND-PENDLETON- 456 AM EST THU FEB 22 2007 ...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 AM EST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A COLD FRONT WILL CROSS THE REGION NEAR MIDDAY. WINDS WILL BECOME NORTHWEST AND INCREASE TO 25 TO 35 MPH THIS AFTERNOON BEHIND THE FRONT. WIND GUSTS MAY REACH 60 MPH...ESPECIALLY ACROSS THE RIDGES LATE THIS AFTERNOON AND TONIGHT. THESE WINDS WILL CONTINUE INTO FRIDAY MORNING BEFORE DIMINISHING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH ARE EXPECTED TO OCCUR. WINDS OF THESE SPEEDS WILL BE CAPABLE OF TOPPLING TREES AND PRODUCING PROPERTY DAMAGE. NUMEROUS POWER OUTAGES MAY ALSO RESULT. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION. $$ MDZ003-501-502-VAZ025>031-WVZ050>053-055-501>504-221800- /O.UPG.KLWX.HW.A.0001.070222T2000Z-070223T1800Z/ /O.NEW.KLWX.WI.Y.0003.070222T1800Z-070223T1500Z/ WASHINGTON-EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-WESTERN GRANT- EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- INCLUDING THE CITIES OF...HAGERSTOWN...FROSTBURG...CUMBERLAND... STAUNTON...WAYNESBORO...HARRISONBURG...WINCHESTER...FRONT ROYAL... MARTINSBURG...CHARLES TOWN...BAYARD...PETERSBURG...EMORYVILLE... HARTMANSVILLE...KEYSER...FORT ASHBY 456 AM EST THU FEB 22 2007 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 AM EST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A COLD FRONT WILL CROSS THE REGION NEAR MIDDAY. WINDS WILL BECOME NORTHWEST AND INCREASE TO 20 TO 30 MPH THIS AFTERNOON BEHIND THE FRONT. WIND GUSTS MAY REACH 50 TO 55 MPH...ESPECIALLY ACROSS THE RIDGES LATE THIS AFTERNOON AND TONIGHT. THESE WINDS WILL CONTINUE INTO FRIDAY MORNING BEFORE DIMINISHING. WINDS OF THESE SPEEDS WILL BE CAPABLE OF TOSSING AROUND ANY OBJECTS OUTDOORS THAT HAVE NOT BEEN SECURED. MINOR TREE DAMAGE AND LOCAL POWER OUTAGES COULD ALSO RESULT. BE MINDFUL THAT ANY ICE ACCUMULATION STILL ON BUILDINGS WILL BE DISLODGED BY THESE WINDS. THIS COULD POSE A SERIOUS THREAT TO PEOPLE AND PROPERTY. PLEASE BE AWARE OF THIS THREAT WHEN WALKING NEAR BUILDINGS...ESPECIALLY IN DOWNTOWN AREAS. TRY TO AVOID PARKING YOUR VEHICLE NEAR OR UNDER TALL STRUCTURES TO PREVENT PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION. $$ MDZ004-VAZ036>042-221800- /O.NEW.KLWX.WI.Y.0003.070222T1800Z-070223T1500Z/ FREDERICK MD-NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK- FAUQUIER-LOUDOUN- INCLUDING THE CITIES OF...FREDERICK...CHARLOTTESVILLE... WASHINGTON...LEESBURG 456 AM EST THU FEB 22 2007 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 AM EST FRIDAY. A COLD FRONT WILL CROSS THE BLUE RIDGE EARLY THIS AFTERNOON. WINDS WILL BECOME NORTHWEST AND INCREASE TO 20 TO 30 MPH THIS AFTERNOON BEHIND THE FRONT. WIND GUSTS MAY REACH 50 TO 55 MPH...ESPECIALLY ACROSS THE RIDGES LATE THIS AFTERNOON AND TONIGHT. THESE WINDS WILL CONTINUE INTO FRIDAY MORNING BEFORE DIMINISHING. WINDS OF THESE SPEEDS WILL BE CAPABLE OF TOSSING AROUND ANY OBJECTS OUTDOORS THAT HAVE NOT BEEN SECURED. MINOR TREE DAMAGE AND LOCAL POWER OUTAGES COULD ALSO RESULT. BE MINDFUL THAT ANY ICE ACCUMULATION STILL ON BUILDINGS WILL BE DISLODGED BY THESE WINDS. THIS COULD POSE A SERIOUS THREAT TO PEOPLE AND PROPERTY. PLEASE BE AWARE OF THIS THREAT WHEN WALKING NEAR BUILDINGS...ESPECIALLY IN DOWNTOWN AREAS. TRY TO AVOID PARKING YOUR VEHICLE NEAR OR UNDER TALL STRUCTURES TO PREVENT PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION. $$ DCZ001-MDZ005>007-009>011-013-014-016>018-VAZ050>057-221800- /O.NEW.KLWX.WI.Y.0003.070222T2000Z-070223T1000Z/ DISTRICT OF COLUMBIA-CARROLL-NORTHERN BALTIMORE-HARFORD- MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL- CHARLES-ST. MARYS-CALVERT-ORANGE-CULPEPER- PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- INCLUDING THE CITIES OF...WASHINGTON...WESTMINSTER... GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS...WALDORF... ST MARYS CITY...CULPEPER...MANASSAS...MANASSAS PARK...FAIRFAX... ALEXANDRIA...FALLS CHURCH...FREDERICKSBURG 456 AM EST THU FEB 22 2007 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 AM EST FRIDAY. A COLD FRONT WILL CROSS THE INTERSTATE 95 CORRIDOR NEAR THE MIDDLE OF THE AFTERNOON. WINDS WILL BECOME NORTHWEST AND INCREASE TO 20 TO 30 MPH BEHIND THE FRONT. WIND GUSTS MAY REACH 45 TO 50 MPH LATE THIS AFTERNOON AND EVENING BEFORE DIMINISHING OVERNIGHT. WINDS OF THESE SPEEDS WILL BE CAPABLE OF TOSSING AROUND ANY OBJECTS OUTDOORS THAT HAVE NOT BEEN SECURED. MINOR TREE DAMAGE AND LOCAL POWER OUTAGES COULD ALSO RESULT. BE MINDFUL THAT ANY ICE ACCUMULATION STILL ON BUILDINGS WILL BE DISLODGED BY THESE WINDS. THIS COULD POSE A SERIOUS THREAT TO PEOPLE AND PROPERTY. PLEASE BE AWARE OF THIS THREAT WHEN WALKING NEAR BUILDINGS...ESPECIALLY IN DOWNTOWN AREAS. TRY TO AVOID PARKING YOUR VEHICLE NEAR OR UNDER TALL STRUCTURES TO PREVENT PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION. $$ HTS
2 follow-up statements
000 WWUS71 KLWX 221541 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1041 AM EST THU FEB 22 2007 MDZ003-004-501-502-VAZ025>031-036>042-WVZ050>053-055-501>504- 222345- /O.UPG.KLWX.WI.Y.0003.070222T1800Z-070223T1500Z/ /O.EXA.KLWX.HW.W.0001.070222T1800Z-070223T1500Z/ WASHINGTON-FREDERICK MD-EXTREME WESTERN ALLEGANY- CENTRAL AND EASTERN ALLEGANY-AUGUSTA-ROCKINGHAM-SHENANDOAH- FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-ALBEMARLE-GREENE-MADISON- RAPPAHANNOCK-FAUQUIER-LOUDOUN-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON- HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- INCLUDING THE CITIES OF...HAGERSTOWN...FREDERICK...FROSTBURG... CUMBERLAND...STAUNTON...WAYNESBORO...HARRISONBURG...WINCHESTER... FRONT ROYAL...CHARLOTTESVILLE...WASHINGTON...LEESBURG... MARTINSBURG...CHARLES TOWN...BAYARD...PETERSBURG...EMORYVILLE... HARTMANSVILLE...KEYSER...FORT ASHBY 1041 AM EST THU FEB 22 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 10 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 AM EST FRIDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. A COLD FRONT WILL CROSS THE REGION NEAR MIDDAY. WINDS WILL BECOME NORTHWEST AND INCREASE TO 25 TO 35 MPH THIS AFTERNOON BEHIND THE FRONT. WIND GUSTS OVER 60 MPH ARE EXPECTED...ESPECIALLY ACROSS THE RIDGES LATE THIS AFTERNOON AND TONIGHT. THESE WINDS WILL CONTINUE INTO FRIDAY MORNING BEFORE DIMINISHING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. NUMEROUS POWER OUTAGES MAY RESULT. $$ VAZ051-222345- /O.UPG.KLWX.WI.Y.0003.070222T2000Z-070223T1000Z/ /O.EXA.KLWX.HW.W.0001.070222T1800Z-070223T1500Z/ CULPEPER- INCLUDING THE CITY OF...CULPEPER 1041 AM EST THU FEB 22 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 10 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 AM EST FRIDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. A COLD FRONT WILL CROSS THE REGION NEAR MIDDAY. WINDS WILL BECOME NORTHWEST AND INCREASE TO 25 TO 35 MPH THIS AFTERNOON BEHIND THE FRONT. WIND GUSTS OVER 60 MPH ARE EXPECTED...ESPECIALLY ACROSS THE HIGHER TERRAIN LATE THIS AFTERNOON AND TONIGHT. THESE WINDS WILL CONTINUE INTO FRIDAY MORNING BEFORE DIMINISHING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. NUMEROUS POWER OUTAGES MAY RESULT. $$ VAZ021-WVZ054-222345- /O.CON.KLWX.HW.W.0001.070222T1800Z-070223T1500Z/ HIGHLAND-PENDLETON- 1041 AM EST THU FEB 22 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM EST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM EST FRIDAY. A COLD FRONT WILL CROSS THE REGION NEAR MIDDAY. WINDS WILL BECOME NORTHWEST AND INCREASE TO 25 TO 35 MPH THIS AFTERNOON BEHIND THE FRONT. WIND GUSTS OVER 60 MPH ARE EXPECTED...ESPECIALLY ACROSS THE HIGHER TERRAIN LATE THIS AFTERNOON AND TONIGHT. THESE WINDS WILL CONTINUE INTO FRIDAY MORNING BEFORE DIMINISHING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH ARE EXPECTED TO OCCUR. WINDS OF THESE SPEEDS WILL BE CAPABLE OF TOPPLING TREES AND PRODUCING PROPERTY DAMAGE. NUMEROUS POWER OUTAGES MAY ALSO RESULT. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION. $$ DCZ001-MDZ005>007-009>011-013-014-016>018-VAZ050-052>057-222345- /O.EXT.KLWX.WI.Y.0003.070222T2000Z-070223T1500Z/ DISTRICT OF COLUMBIA-CARROLL-NORTHERN BALTIMORE-HARFORD- MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL- CHARLES-ST. MARYS-CALVERT-ORANGE- PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- INCLUDING THE CITIES OF...WASHINGTON...WESTMINSTER... GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS...WALDORF... ST MARYS CITY...MANASSAS...MANASSAS PARK...FAIRFAX...ALEXANDRIA... FALLS CHURCH...FREDERICKSBURG 1041 AM EST THU FEB 22 2007 ...WIND ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 AM EST FRIDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 AM EST FRIDAY. A COLD FRONT WILL CROSS THE INTERSTATE 95 CORRIDOR NEAR THE MIDDLE OF THE AFTERNOON. WINDS WILL BECOME NORTHWEST AND INCREASE TO 20 TO 30 MPH BEHIND THE FRONT. WIND GUSTS MAY REACH 50 MPH LATE THIS AFTERNOON AND EVENING BEFORE DIMINISHING OVERNIGHT. WINDS OF THESE SPEEDS WILL BE CAPABLE OF TOSSING AROUND ANY OBJECTS OUTDOORS THAT HAVE NOT BEEN SECURED. MINOR TREE DAMAGE AND LOCAL POWER OUTAGES COULD ALSO RESULT. A WIND ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION. $$ LFR/DRM
000 WWUS71 KLWX 230140 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 840 PM EST THU FEB 22 2007 MDZ003-004-501-502-VAZ021-025>031-036>042-051-WVZ050>055-501>504- 231000- /O.CAN.KLWX.HW.W.0001.000000T0000Z-070223T1500Z/ /O.EXA.KLWX.WI.Y.0003.000000T0000Z-070223T1500Z/ WASHINGTON-FREDERICK MD-EXTREME WESTERN ALLEGANY- CENTRAL AND EASTERN ALLEGANY-HIGHLAND-AUGUSTA-ROCKINGHAM- SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-ALBEMARLE- GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-CULPEPER-HAMPSHIRE- MORGAN-BERKELEY-JEFFERSON-PENDLETON-HARDY-WESTERN GRANT- EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- INCLUDING THE CITIES OF...HAGERSTOWN...FREDERICK...FROSTBURG... CUMBERLAND...STAUNTON...WAYNESBORO...HARRISONBURG...WINCHESTER... FRONT ROYAL...CHARLOTTESVILLE...WASHINGTON...LEESBURG... CULPEPER...MARTINSBURG...CHARLES TOWN...BAYARD...PETERSBURG... EMORYVILLE...HARTMANSVILLE...KEYSER...FORT ASHBY 840 PM EST THU FEB 22 2007 ...WIND ADVISORY IN EFFECT UNTIL 10 AM EST FRIDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST FRIDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. NORTHWEST WINDS WILL CONTINUE TO GUST BETWEEN 40 AND 50 MPH THROUGH THE NIGHT AND INTO FRIDAY MORNING. WINDS OF THIS MAGNITUDE WILL BE CAPABLE OF TOSSING AROUND ANY SMALL OBJECTS OUTDOORS THAT HAVE NOT BEEN SECURED. MINOR TREE DAMAGE AND LOCAL POWER OUTAGES COULD ALSO RESULT. A WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DCZ001-MDZ005>007-009>011-013-014-016>018-VAZ050-052>057-231000- /O.CON.KLWX.WI.Y.0003.000000T0000Z-070223T1500Z/ DISTRICT OF COLUMBIA-CARROLL-NORTHERN BALTIMORE-HARFORD- MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL- CHARLES-ST. MARYS-CALVERT-ORANGE- PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- INCLUDING THE CITIES OF...WASHINGTON...WESTMINSTER... GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS...WALDORF... ST MARYS CITY...MANASSAS...MANASSAS PARK...FAIRFAX...ALEXANDRIA... FALLS CHURCH...FREDERICKSBURG 840 PM EST THU FEB 22 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST FRIDAY... NORTHWEST WINDS WILL CONTINUE TO GUST BETWEEN 40 AND 50 MPH THROUGH THE NIGHT AND INTO FRIDAY MORNING. WINDS OF THIS MAGNITUDE WILL BE CAPABLE OF TOSSING AROUND ANY SMALL OBJECTS OUTDOORS THAT HAVE NOT BEEN SECURED. MINOR TREE DAMAGE AND LOCAL POWER OUTAGES COULD ALSO RESULT. A WIND ADVISORY MEANS THAT WIND GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ROGOWSKI
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this high wind warning went out at Feb 22, 4:08 AM EST, 48 minutes earlier.
Area forecast discussion, Feb 22, 4:08 AM EST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
408 AM EST THU FEB 22 2007
.SHORT TERM /TODAY THROUGH TONIGHT/...
ACTV WX PTTN IN THE SHORT TERM. STALLED FRNTL BNDRY ACRS VA/NC
BRDR...W/ WK WV OF LOPRES RIDING ALNG FRNT. MOST SHRA /AND EVEN
TSRA/ TO OUR S. LOTSA LOW CLDS ACRS CWFA...BUT OTRW BENIGN. THINK
THAT WL MSTLY CONT PAST SUNRISE. CUD BE A SHRA IN CNTRL VA AS WAA
PROVIDING SOME LIFT. ONCE THE SUN DOES RISE...CONTG WAA WL THICKEN
CLDS IN THE H8-7 LYR. MEANWHILE...BNDRY LYR TEMPS RISE A LTL...AND
SAID MSTR WL BE TRAPPED BENEATH INCRSG INVSN. LLVL FLOW CUD ALSO
CATCH A BIT OF AN ELY FETCH /SPCLY SERN CWFA/...SO A LTL DZ NOT OUT
OF THE QSTN.
FLOW THEN INCREASES AHD OF SHARP CDFNT...FM Y62-IND-PAH ATTM. GDNC
IN GOOD AGREEMENT FOR AN ELY AFTN FROPA. IN ADDITION TO GOOD PVA AND
LLVL CNVGNC... NOSE OF UPR JET IN PLACE...AND LAPSE RATES STEEPEN...
SPCLY N OF MD BRDR. A BIT OF CAPE /ARND 2000 J/KG/ COINCIDENT W/
FRNT. BUT LI STAYS WELL POSITIVE...AND CLDS PRSNT AND REMNANTS OF
ICEPACK SHUD PRECLUDE TSRA DVLPMNT. DO XPCT BAND OF SCT SHRA TO DVLP
ALNG CDFNT...INCR AS DAY WEARS ON.
BHD FRNT...ENVIRONMENT CONDUCIVE FOR STRONG MIXING...AND EASILY 40
KT WNDS AVBL IN COLUMN TO MIX DWN IN GUSTS. RDGS CUD CLIP EVEN HIER
WNDS...SPCLY HIGHLAND/PNDLTN CNTYS WITH ITS HIER TRRN. THINK MOST
RDGS WL SEE 45 KT WND GUSTS...AND THE AFOREMENTIONED 2 CNTYS CUD GET
TO 50 KT. WL RAISE WND HEADLINES W/ THIS PKG-- ADVYS FOR MOST OF
AREA XCPT HIGH WND WRNG FOR HIGHLAND AND PNDLTN. START TIME WL BE
SLGTLY STAGGERED BASED ON FROPA.
LLJ ACTUALLY STRENGTHENS DURING NGT...SO CONDS SHUD REMAIN WINDY
THRUT THE EVNG. DIURNAL EFFECTS SHUD PLAY A ROLE ALNG I-95 CRRDR
AFTR MIDNGT...BUT NOT ACRS RDGS. THIS DETERMINED ENDING TIME OF
HEADLINES.
THE STRONG NW WNDS SHUD BE EFFECTIVE IN SCOURING OUT CLDS E OF
BLURDG...BUT ITS UPSLOPE COMPONENT SHUD KEEP MSTR IN PLACE. TOO MUCH
SHEAR FOR SIG SHSN...BUT ENUF FOR AN INCH ACCUM IN FVRD LOCATIONS.
TEMPS TDA CUD BE TRICKY. CNTRL VA HAS BEEN WARM PAST CPL AFTNS...AND
W/ WAA...SEE NO REASON WHY TDA WONT BE A THIRD. ELSW...CLDS SHUD
INHIBIT WARMING. MAV TEMPS FVRD TDA...BLEND SEEMED OK TNGT.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
FRIDAY...LOW PRESSURE MOVES FURTHER OUT TO SEA AS HIGH PRESSURE
BUILDS OVER THE GREAT LAKES. MODEL FORECAST MSLP CONTINUES TO
INDICATE A TIGHT PRESSURE GRADIENT...AND NEARLY PERPENDICULAR MSLP
AND H10-H5 THICKNESSES CONTOURS DISPLAY TEMPERATURE ADVECTION
SOLENOIDS INDICATIVE OF COLD ADVECTION. GFS AND NAM TEMPERATURE
ADVECTION TIME HEIGHTS AT VARIOUS POINTS VALIDATE THIS...AND
THEREFORE EXPECT ADVECTION TO AID IN VERTICAL MIXING THROUGH SUNSET.
850 MB WINDS FROM THE NAM AND GFS ARE GENERALLY STRONGEST IN THE
MORNING...ON THE ORDER OF 50 TO 60 KT. SO...THE HIGHEST GUSTS WILL
MORE THAN LIKELY OCCUR IN THE MORNING...WITH LOWER MAGNITUDES IN THE
AFTERNOON. FEEL REASONABLY CONFIDENT OF HEADLINE WORTHY GUSTS
CONTINUING FRIDAY MORNING WEST OF THE BLUE RIDGE...AND WILL CONTINUE
PRE-EXISTING WARNING/ADVISORY HEADLINES UNTIL 10 AM WEST OF THE
MTNS. GIVEN ADVECTION AND 850 MB TEMPERATURES GENERALLY FALLING TO
-10 C...HAVE LEANED TOWARD THE LOWER SET OF MOS NUMBERS WHICH FAVORS
TEMPERATURES ABOUT 10 DEGREES F LOWER THAN TODAYS FORECAST HIGHS.
21Z SREF 3 HOUR PRECIP SHUTS OFF ANY UPSLOPE QPF BY 18Z...SO ANY
LINGERING UPSLOPE SNOW SHOWERS WILL END FRIDAY MORNING. WITH THE
UPPER LEVELS BECOMING MORE CONVERGENT AND THE ATMOSPHERE MORE
SUBSIDENT...A SUNSHINE FILLED SKY WILL PREVAIL ON FRIDAY.
FRIDAY NIGHT THROUGH SATURDAY...SHORTWAVE RIDGE AT 500 MB MOVES FROM
THE OHIO VALLEY EAST TO THE MID ATLANTIC. MEANWHILE...HIGH PRESSURE
EXPANDS SOUTHEAST INTO THE MID ATLANTIC BY SATURDAY. GFS SHOWS HIGH
PRESSURE BECOMING DIRTY BY SATURDAY AS AN INFLUX OF H5-H3 MOISTURE
RETURNS ACROSS THE REGION. MOISTURE RETURN MAY BE A LITTLE TOO FAST
DESPITE DEVELOPING WARM ADVECTION ALOFT...AND WILL CONTINUE TO
HIGHLIGHT MOSTLY CLEAR/MOSTLY SUNNY CONDITIONS FOR NOW.
SATURDAY NIGHT THROUGH SUNDAY NIGHT...HIGH PRESSURE MOVES OFF THE
MID ATLANTIC COAST SATURDAY NIGHT...ALLOWING A WEAK RETURN FLOW TO
FORM. FOCUS THEN SHIFTS TOWARD NEARLY VERTICALLY STACKED LOW
PRESSURE IN THE CENTRAL PLAINS. WARM ADVECTION AND ISENTROPIC LIFT
WILL STRENGTHEN AHEAD OF LOW PRESSURE...AND WILL SUPPORT THE
DEVELOPMENT OF PRECIPITATION OVER THE MID ATLANTIC SATURDAY NIGHT.
00Z OPERATIONAL GFS GUIDANCE INDICATES THIS OCCURRING WEST OF THE
MTNS IN THE EVENING...THEN OVERNIGHT EAST OF THE MTNS. THERE/S SOME
SUPPORT FROM THE 21Z SREF REGARDING THIS FASTER FORMATION OF
PRECIPITATION. MORE INTRIGUINGLY IS THE TYPE OF PRECIPITATION THAT
WOULD OCCUR IF PRECIPITATION FORMS THIS EARLY. 21Z SREF CZYS
ALGORITHM INDICATES MAINLY SNOW 78-84 HOURS WHILE THE BALDWIN
ALGORITHM SHOWS SNOW...SLEET AND FREEZING RAIN DURING THE SAME TIME.
00Z GFS BUFKIT SIDES TOWARD THE BALDWIN ALGORITHM...WITH A WINTRY
MIX OF PRECIPITATION BEFORE A PROBABLE CHANGE OVER TO RAIN ON SUNDAY
(EXCEPT PERHAPS OUR NORTH AND WEST CWA WHICH COULD STAY MIXED). NO
MATTER HOW YOU SLICE IT...MODEL GUIDANCE HAS TRENDED COLDER...AND
FASTER WITH THE DEVELOPMENT OF PRECIPITATION...SO THERE IS INCREASED
CONCERN ABOUT WINTRY PRECIPITATION SATURDAY NIGHT INTO EARLY SUNDAY.
LIKE THE CONCEPTUAL DEPICTION OF THE BALDWIN ALGORITHM AND
OPERATIONAL GFS WITH SNOW...SLEET AND FREEZING RAIN GIVEN SURFACE
TEMPERATURES BELOW 32 DEGREES F AND A WARM LAYER A FEW THOUSAND FEET
ABOVE THE GROUND ABOVE 32 DEGREES F. WILL INTRODUCE MENTION OF
WINTRY PRECIPITATION IN THE HWO PRODUCT. BOUNDARY LAYER TEMPERATURES
SHOULD FAVOR LIQUID FOR THE REST OF SUNDAY...AS INITIAL LOW PRESSURE
MOVES INTO THE GREAT LAKES AND NEW LOW PRESSURE FORMS OFF THE MID
ATLANTIC COAST. GIVEN CURRENT TIMING...PRECIPITATION WILL END SUNDAY
NIGHT...AND WOULD PRIMARILY END AS RAIN.
MONDAY THROUGH TUESDAY...UPSLOPE SNOW SHOWERS WILL OCCUR EARLY IN
THE WEEK IN FAVORED LOCATIONS...OTHERWISE HIGH PRESSURE GRADUALLY
BUILDING ACROSS THE AREA WILL BRING A RETURN TO DRY CONDITIONS WITH
TEMPERATURES AT OR SLIGHTLY BELOW CLIMO.
&&
.AVIATION /09Z-06Z/...
VFR CONDS ATTM...BUT XPCT CIGS TO LWR SIGNIFICANTLY THIS MRNG AS
INVSN STEEPENS TRAPPING MSTR BENEATH. WL KEEP CIGS IN MVFR
CATEGORY...BUT ON THE LWR END. LOOK FOR SLY FLOW TO PICK UP LT MRNG
AHD OF CDFNT...W SHARP WSHFT SCT SHRA ALNG BNDRY ELY TAFTN. STRONG
GUSTY NWLY FLOW POST CDFNT THRU AFTN-TNGT.
&&
.MARINE...
WNDS BENIGN ATTM...BUT WL PICK UP LT TAFTN BHD CDFNT. GLW WRNG IN
EFFECT AT 6PM ATTM...AND WL ONLY RECEIVE AN HR OR TWO ADJUSTMENT.
GUSTS AT LEAST 35 KT TO CONT THRU THE NGT.
GALES WILL BE ONGOING ON FRIDAY...AND WILL DIMINISH FRIDAY EVENING.
THERE COULD BE A PERIOD OF SMALL CRAFT SPEEDS OVERNIGHT
FRIDAY...HOWEVER WILL NOT ADD ON AN ENDING SMALL CRAFT ADVISORY
HEADLINE ATTM. FLAGLESS ARE CONDITIONS EXPECTED OVER THE WEEKEND AND
EARLY NEXT WEEK.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...WIND ADVISORY FROM 3 PM THIS AFTERNOON TO 5 AM EST FRIDAY FOR
DCZ001.
MD...WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 10 AM EST FRIDAY FOR
MDZ003-004-501-502.
WIND ADVISORY FROM 3 PM THIS AFTERNOON TO 5 AM EST FRIDAY FOR
MDZ005>007-009>011-013-014-016>018.
VA...WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 10 AM EST FRIDAY FOR
VAZ025>031-036>042.
WIND ADVISORY FROM 3 PM THIS AFTERNOON TO 5 AM EST FRIDAY FOR
VAZ050>057.
HIGH WIND WARNING FROM 1 PM THIS AFTERNOON TO 10 AM EST FRIDAY
FOR VAZ021.
WV...WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 10 AM EST FRIDAY FOR
WVZ050>053-055-501>504.
HIGH WIND WARNING FROM 1 PM THIS AFTERNOON TO 10 AM EST FRIDAY
FOR WVZ054.
MARINE...GALE WARNING FROM 3 PM THIS AFTERNOON TO 10 PM EST FRIDAY FOR
ANZ530>537.
&&
SHORT TERM...HTS
LONG TERM...PELOQUIN
AVIATION...HTS
MARINE...HTS/PELOQUINHazardous weather outlook, Feb 21, 9:10 PM EST, 7 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 910 PM EST WED FEB 21 2007 ANZ530>537-DCZ001-MDZ003>007-009>011-013-014-016>018-501-502- VAZ021-025>031-036>042-050>057-WVZ050>055-501>504-221000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL- NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE- PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN- ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- 910 PM EST WED FEB 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE EASTERN SHORE INCLUDING THE CHESAPEAKE BAY AND EAST OF GARRETT COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA... WASHINGTON DC AND THE TIDAL POTOMAC RIVER. .DAY ONE...TONIGHT TEMPERATURES MAY NEAR FREEZING LATE DURING THE EVENING AND EARLY TONIGHT NORTH OF INTERSTATE 66...ALLOWING WATER FROM MELTING SNOW AND ICE TO REFREEZE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A GALE WARNING IS IN EFFECT THURSDAY AFTERNOON THROUGH FRIDAY EVENING ON THE TIDAL POTOMAC AND MARYLAND PORTION OF THE CHESAPEAKE BAY. A HIGH WIND WATCH HAS BEEN ISSUED FOR LOCATIONS ALONG AND WEST OF THE BLUE RIDGE FROM THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON. PLEASE REFERENCE WBCNPWLWX OR WWUS71 FOR FURTHER DETAILS. WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE EAST OF THE BLUE RIDGE THURSDAY AFTERNOON AND NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ROGOWSKI
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 4:56 AM EST | Wind Advisory | LWX | Berkeley, Grant, Hampshire, Hardy, Jefferson, Mineral and 1 more | 29 hr |
| Feb 22, 2:04 PM EST | Snow Advisory | LWX | Grant, Mineral | 14 hr |
| Feb 22, 10:36 AM EST | Marine Weather Statement | LWX | 6 hr | |
| Feb 22, 4:40 PM EST | Marine Weather Statement | LWX | 29 hr |
Nearby
High Wind Warnings in Virginia, 2007High Wind Warnings in West Virginia, 2007High Wind Warnings in Maryland, 2007Every high wind warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.